Volume integral equations in non‐linear 3‐D magnetostatics

Lauri Kettunen, Kimmo Forsman, David Levine, William Gropp

Research output: Contribution to journalArticlepeer-review

Abstract

In this paper a discussion of volume integral formulations in three‐dimensional non‐linear magnetostatics is presented. Integral formulations are examined in connection with Whitney's elements in order to find new approaches. A numerical algorithm based on a formulation implying properly the continuity conditions of magnetic field strength H, i.e. an h‐type formulation, is introduced. Results of demanding application problems are shown demonstrating the characteristics of this kind of volume integral approach. In addition, a discussion of the parallelized version of the numerical code based on the h‐type approach is presented appended with numerical results illustrating the advantages of combining integral formulations with concurrent computing.

Original languageEnglish (US)
Pages (from-to)2655-2675
Number of pages21
JournalInternational Journal for Numerical Methods in Engineering
Volume38
Issue number16
DOIs
StatePublished - Aug 30 1995
Externally publishedYes

Keywords

  • electromagnetic theory
  • magnetic fields
  • mathematical techniques
  • numerical analysis
  • parallel computing

ASJC Scopus subject areas

  • Numerical Analysis
  • Engineering(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Volume integral equations in non‐linear 3‐D magnetostatics'. Together they form a unique fingerprint.

Cite this